MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERFORMA BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS INC. PERFORMA BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 7718-B0/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a transjugular intrahepatic portosystemic shunt [tipss] procedure.The physician had acquired venous access via the internal jugular vein with a 10f sheath.During manipulations over a stiff guidewire under fluoroscopy, the catheter tip detached.The tip remained on the guide wire.The physician was able to remove both the detached catheter tip and guidewire together as one unit.No additional medical intervention was necessary.The event was not considered life-threatening by the attending physician.No permanent damage to body function or structure to report.A new catheter was used to complete the procedure for the patient.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
PERFORMA BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key16195344
Report Number3011642792-2023-00004
Device Sequence Number12278657
Product Code DQO
UDI-Device Identifier00884450002919
UDI-Public884450002919
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K943739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Catalogue Number7718-B0/B
Device Lot NumberI2463631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown